MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported following the intraocular lens implantation the patient had experienced burred distance and near vision.Hence the lens was explanted in a secondary procedure.
 
Event or Problem Description
Additional information was received, stating the patient vision not improved after correction.The symptoms were resolved, after replacing the lens.There was no patient harm.Doctor¿s prognosis is good.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.The lens has been cut in half, typical of insertion and removal from the eye.Solution is dried on the lens.Scratches and marks in the shape of a surgical instrument used to grasp the lens are observed on the optic.A power and resolution inspection could not be conducted, due to extensive damage.The file indicates, the use of a qualified cartridge and handpiece.The file also indicates, the use of a non-qualified viscoelastic.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided, that the lens was the cause of the event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14908110
Report Number1119421-2022-01462
Device Sequence Number6197136
Product Code POE
UDI-Device Identifier00380652421676
UDI-Public00380652421676
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDFT315
Device Lot Number15103127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date07/04/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown